Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 155, NWS Quad Cities, IA

June 15, 2008Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2008, 12:24 PM CDT for Clark County, Scotland County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 12:24 PM CDT (17:24 UTC)
Expired
Jun 15, 2008, 1:15 PM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 174 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 11:42 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:02 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 10:02 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT SUN JUN 15 2008

.UPDATE...
HAVE BEEFED UP WORDING IN THE GRIDS TO MENTION SEVERE AND HEAVY RAIN
FOR TODAY. MOISTURE CONTINUES TO STREAM NORTHEAST INTO THE CWA WITH
SURFACE DEWPOINTS RISING INTO THE MID TO UPPER 60S. 500 MB WINDS OF
80 KNOTS ACROSS THE AREA LOOKS SCARY. MCS THAT DEVELOPED WEST OF
OMAHA A FEW HOURS AGO CONTINUES TO RACE EASTWARD INTO PORTIONS OF
WESTERN IOWA. EXPECT THIS MCS TO MOVE INTO THE DVN CWA THIS
AFTERNOON WITH SIGNIFICANT WIND DAMAGE EXPECTED. PLENTY OF SUNSHINE
OUT AHEAD OF THE STORMS WILL PROVIDE AMPLE INSTABILITY. REMAINDER OF
GRIDS UNCHANGED AT THIS TIME. FLASH FLOOD WATCH CONTINUES AS IS.

&&

.AVIATION...
THUNDERSTORMS SOME SEVERE TO IMPACT TAF SITES ESPECIALLY THIS
AFTERNOON INTO THE EARLY EVENING. STORMS WILL BE MOVING RAPIDLY EAST
AT LEAST 40 KNOTS. EXPECT MVFR CONDITIONS IN TSRA OTHERWISE VFR.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
     JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-ROCK ISLAND-
     WARREN.

MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR CLARK-SCOTLAND.

&&

HAASE
Hazardous weather outlook, Jun 15, 5:36 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
536 AM CDT SUN JUN 15 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS NORTH OF HIGHWAY 30 TODAY...AND A MODERATE RISK SOUTH
OF HIGHWAY 30 IN IOWA...ILLINOIS...AND MISSOURI. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. A COMPLEX OF STORMS WILL
QUICKLY EXIT THE AREA EARLY THIS MORNING...THEN ANOTHER ROUND IS
EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING HOURS.  THESE
STORMS WILL SWEEP SOUTHEAST OF THE OUTLOOK AREA BY LATE EVENING.

IN ADDITION TO SEVERE STORMS...FLASH FLOODING FROM HEAVY RAIN AND
LEVEE FAILURES IS THE MAIN THREAT ALONG AND SOUTH OF INTERSTATE 80.
LEVEES ALONG THE CEDAR...IOWA...AND MISSISSIPPI RIVERS ARE
THREATENED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND
MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA.

ERVIN

In the hours before

Local storm report, Jun 15, 8:11 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     HAIL             DAVENPORT               41.56N 90.60W
06/15/2008  E0.50 INCH       SCOTT              IA   NWS EMPLOYEE

            DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.

&&
Local storm report, Jun 15, 9:45 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     MORRISON                41.81N 89.97W
06/15/2008                   WHITESIDE          IL   CO-OP OBSERVER

            WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
            NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
            TIME ESTIMATED.

&&

14
Local storm report, Jun 15, 9:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             2 S INDEPENDENCE        42.44N 91.89W
06/15/2008  E0.75 INCH       BUCHANAN           IA   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED ON HIGHWAY 150 SOUTH OF
            INDEPENDENCE.

0356 AM     HAIL             VINTON                  42.16N 92.03W
06/15/2008  M0.75 INCH       BENTON             IA   TRAINED SPOTTER

            STRONG WINDS ALSO REPORTED.

0402 AM     TSTM WND GST     URBANA                  42.22N 91.88W
06/15/2008  M50.00 MPH       BENTON             IA   TRAINED SPOTTER

            A 50 MPH WIND GUST LASTING ABOUT 30 SECONDS WAS MEASURED
            BY A HOME WEATHER STATION. A FEW HAILSTONES OF UNKNOWN
            SIZE FELL AS WELL.

0432 AM     HAIL             FAIRFAX                 41.92N 91.78W
06/15/2008  E0.50 INCH       LINN               IA   EMERGENCY MNGR

            AND 40 MPH WINDS.

0450 AM     HAIL             2 S MOUNT VERNON        41.89N 91.42W
06/15/2008  M0.75 INCH       LINN               IA   PUBLIC

            A MIXTURE OF PEA UP TO PENNY SIZE HAIL REPORTED SOUTH OF
            MOUNT VERNON.

0546 AM     HAIL             DAVENPORT               41.56N 90.60W
06/15/2008  E0.50 INCH       SCOTT              IA   NWS EMPLOYEE

            DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.

0600 AM     TSTM WND DMG     MORRISON                41.81N 89.97W
06/15/2008                   WHITESIDE          IL   CO-OP OBSERVER

            WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
            NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
            TIME ESTIMATED.

&&

PHILIP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:03 PM CDTSevere Thunderstorm WarningDVNCedar, Scott42 min
Jun 14, 7:33 PM CDTSevere Thunderstorm WarningDVNScott42 min
Jun 15, 2:23 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn55 min
Jun 15, 2:33 AM CDTFlash Flood WatchDVNCedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more12 hr
Jun 15, 3:23 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more67 min
Jun 15, 4:38 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Linn, Muscatine43 min
Jun 15, 1:13 PM CDTSevere Thunderstorm WarningDVNLee47 min
Jun 15, 1:27 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee48 min
Jun 15, 1:50 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren25 min
Jun 15, 1:59 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough46 min
Jun 15, 2:10 PM CDTSevere Thunderstorm WarningDVNWarren30 min
Jun 15, 2:21 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam39 min
Jun 15, 4:21 PM CDTSevere Thunderstorm WarningDVNBureau, Henry24 min
Jun 15, 4:42 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam30 min
Jun 14, 9:20 PM CDTFlash Flood WarningDVNClark6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.